Eczema Free Forever™

Topical Steroid Withdrawal Month 25.5

Hey guys,

I’m now 2 years, 1 month and a couple of weeks into the topical steroid withdrawal process. I’m still flaring but it is primarily on my face and neck, as it used to be before I became consumed by eczema. I have little patches on the backs of my knees and my inner elbow creases, alongside a couple of other insignificant places but that is because it has been so damn hot here in the UK and my sweat has obviously caused skin irritation.

About that though, the heat I mean. I’ve done much better this year with the heat than in the previous couple of years. This time last year, and in my first year of withdrawal, my skin was an absolute mess. I had to take a hell of a lot of time off work because I couldn’t even get dressed because my skin was that awful. This year, I’m sweating and it’s still horrible and my face and neck have gone rashy but it isn’t anywhere near as bad. Also I am so thankful I now have a car with air con. That really helped when the inside temperature read at 35 degrees(!) and the breeze was also warm when the windows were down. Also worth noting, at home this year I haven’t used the fan to help cool down. Shane has, because it’s been ridiculously hot but I didn’t feel I NEEDED to use it like I previously did. Especially on night times. Hurray!

I have also managed to leave the house sans tights – Yay! If you remember last year, and the year before, my legs were a mess from TSW so had to stay covered up if leaving the house. My whiter than white pins have finally seen daylight publicly. However being able to wear shorts is still a long way off because of stupid weight gain. Read below.

In terms of medication, my Ciclosporin has been upped to 350mg a day – 200mg in the morning and 150mg at night. It hasn’t made much of a difference for my face but then I have seen some people say it loses efficacy over time. I’ve been on it numerous times in the past 5 years so this makes sense. I do have to come off it next month though because I’ll have been on this particular course for a year.

I am slightly concerned with it at the moment though. I’ve never witnessed it in the past, but over the year since I’ve been taking it I’ve gradually gained over a stone in weight without changing my diet or lifestyle. Some people have said this could just be my body readjusting because of the steroid withdrawal as initially I lost weight. To put this into perspective prior to TSW I was around 9 stone 5lbs this dropped to 8 stone 11lbs, and then when my hair started to grow back (I lost a lot of hair from taking Methotrexate back in Jan 2013) I went back up to around 9 stone 4lbs. I then started my vegan diet in June 2014 and hovered around the 8 stone 13lbs to 9 stone 1lbs. Then I went on Ciclosporin in the August 2014. Since then I’ve slowly gone up to 10 stone and having recently upped the dose again (May 2015) I’m hovering around the 10 and a half stone mark. I’m absolutely gutted. I feel and look disgusting.

I’m still finding difficulty with exercising and now even more so because of this damned heat. Perhaps I need to go back to the strict plant based vegan diet I was undertaking this time last year which I keep harping on about. I just feel crap and rubbish. A lot of people claim they can’t even see my weight gain but that’s because it has all gone to my stomach area so I can hide it to an extent. I’ve been experiencing a lot of bloating lately too. I’m supposed to be having a blood test this week so perhaps it is worth enquiring about a urine test just in case.

I’ve already asked in the Facebook group, but has anyone else experienced weight gain from Ciclosporin?

Also I did ask about trialing Dupilumab but the derms have been rubbish in pushing it, and I did try emailing myself but haven’t had a reply. Not sure what more I can do on that front.

How is everyone else doing?

I Have Eczema

Eczema Free Forever™